Alert archive / Kentucky / Lake Wind Advisories in 2021
Lake Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this lake wind advisory at Sep 27, 2021, 4:00 AM CDT for 4 states. It took effect at Sep 27, 2021, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2021, 4:00 AM CDT (09:00 UTC)
- In effect from
- Sep 27, 2021, 10:00 AM CDT
- Expired
- Sep 27, 2021, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS73 KPAH 270900 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 400 AM CDT Mon Sep 27 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272200- /O.NEW.KPAH.LW.Y.0009.210927T1500Z-210927T2200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 400 AM CDT Mon Sep 27 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 mph with gusts of 20 to 25 mph on area lakes. * WHERE...Portions of southeast Missouri, southern Illinois, southwest Indiana, and western Kentucky. * WHEN...From 10 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Strong winds and rough chop on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Some lakes impacted include Rend Lake, Crab Orchard Lake, Kinkaid Lake, Cedar Lake, Devil's Kitchen Lake, Little Grassy Lake, Lake of Egypt, Lake Wappapello, Clearwater Lake, Lake Barkley, and Kentucky Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ RJP
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at Sep 27, 3:46 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 27, 3:46 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
346 AM CDT Mon Sep 27 2021
.SHORT TERM...(Today through Wednesday night)
Issued at 345 AM CDT Mon Sep 27 2021
The main concerns in the near term include gusty winds today, in
addition to a small chance for showers and thunderstorms across
western portions of the area by Wednesday. Forecast confidence is
generally higher than average, but reduced somewhat by mid week
with greater model variability.
Dry conditions and a warming trend are expected through Wednesday
morning as an upper level ridge begins to build in today and
amplifies over the Mississippi Valley through mid week. Low level
southerly winds will strengthen today as the pressure gradient
tightens along the northwestern periphery of surface high pressure
situated over the southeastern U.S. This will result in sustained
southwest winds of 11 to 16 mph by this afternoon, with gusts of
16 to 22 mph. Even though conditions are marginal, decided to go
ahead with a Lake Wind Advisory today not only due to the slight
uptick in sustained wind speeds and occasional gusts, but also
because of the potential for recreational boating activities
given the very warm weather. The advisory will run from 10 AM
until 5 PM.
By Wednesday afternoon and Wednesday night, forecast models
indicate the eastern edge of a plume of Gulf moisture may begin to
impact far western portions of the area with a small chance for
showers and thunderstorms. The GFS/GEFS has consistently shown the
most aggressive approach, while the stronger ridge in the ECMWF/ECS
holds the precipitation potential further west. While we tend to
favor the stronger ridge scenario, our forecast leans towards a
model blend given the inherent uncertainty. Even so, rain chances
are basically confined along and west of the Mississippi River
through Wednesday night. Enough instability will also be present
for isolated thunderstorm potential as well.
Temperatures through mid week will be much warmer than the past
several days. Highs are forecast well into the 80s today through
Wednesday, perhaps even reaching 90 in a location or two. Lows in
the lower half of the 60s are forecast through the period.
.LONG TERM...(Thursday through Sunday)
Issued at 345 AM CDT Mon Sep 27 2021
Thursday will start with a skinny upper ridge over the Quad State,
and a weak shortwave trough from the Plains southeast into Arkansas.
The 00z guidance has come into reasonable agreement in showers and
possibly a few thunderstorms reaching southeast Missouri Thursday,
and possibly again on Friday, as the shortwave lifts north and gets
assimilated into the larger-scale troughing. There are differences
in how far east precipitation may make into our area, but confidence
in western portions of southeast Missouri is great enough to support
likely PoPs there. Smaller chance PoPs will extend almost through
the entire region.
The impact of the shortwave will be more limited Friday, generally
supporting chance PoPs for southeast Missouri, where there will
remain a slight chance of thunderstorms in the afternoon. It will
remain warm Thursday and Friday with highs in the lower to middle
80s and lows in the lower 60s.
Confidence in the forecast evolution through the weekend and into
next week is quite low. There is a general consensus for the upper
ridge to be suppressed, as successive disturbances stream through
south central Canada and southeast into the Northeast and/or Great
Lakes. By Monday there is a consensus for upper troughing from
Quebec southwest through the Great Lakes and into the upper
Mississippi Valley.
The details of individual disturbances and any surface reflections
are difficult to pin down at this time, but it would stand to reason
that at some point over the weekend a cold front would slide into or
all the way through our region. This would presumably result in some
enhanced chances of showers or possibly thunderstorms. For now we
will have small chance PoPs strung out through the weekend just for
showers. In general the best chances will be in the afternoon, but
with the potential for some upper support, non-diurnally driven
convection/precipitation cannot be ruled out.
Temperatures will trend downward from near 80 Saturday to the mid
and upper 70s Monday. Lows will also trend downward from the upper
50s to the middle 50s. We will end up near normal levels by Monday,
there just isn't any cold air to be concerned with at this time.
&&
.AVIATION...
Issued at 621 PM CDT Sun Sep 26 2021
Southerly winds aob 5 kts most of the night should primarily
prevent fog formation, but can't completely rule it out at KCGI
similar to past several nights. Other concern overnight will be
some LLWS at KMVN as 2kft winds increase to 40 kts. Pressure
gradient tightens Monday allowing sustained SW winds of 10-15 kts
and gusts in the 18-22 kt range.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for ILZ075>078-080>094.
MO...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for MOZ076-086-087-100-107>112-114.
IN...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for INZ081-082-085>088.
KY...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for KYZ001>022.
&&
SHORT TERM...RJP
LONG TERM...DRS
AVIATION...SPNearby
Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.